Thread: question about burning
09-05-2007, 07:48 PM #1
- Join Date
- Oct 2002
question about burning
I just saw Donna's remark about instills burning. I notice when the stuff runs out of the cath when I pull it out that some of the liquid that spills on me burns. I think that one day I should put a little of each ingredient on me on the outside to try to indentify what is burning (heparin, sodium bicarbonate or lidocaine) I can't imagine why something that burns would actually be good for us on the inside. So does anyone else feel that burn? PV42 years IC. 2013 tried liposome instillations at California Stem Cell TC and the pain I guess from the catheter was too much. I tried 3 times. I am going to stick with trying a few old medications for now - hyomax and try vaginal valium. I still think herbs are so much safer than drugs.(I took an overview course a few years ago.) But there is so much little research on herbal remedies for this complex disease and people in pain need help as soon as possible, therefore RX drugs are necessary. I myself was trying elmiron (after cystoprotek and aloe vera did not seem to coat the bladder for me) Back to herbs, if you think that your IC is caused by histamines and allergies, etc, there are many researched herbs and herb formulas for that type of thing so perhaps that may be a path for you. But since IC is so complex, those herbs may not help. Perhaps if you think you are getting infections, there may be herbs that could deal with chronic, drug resistance problems but you would need some professional guidence. I believe I keep inflammation down by taking cucurmin extract, and other anti-inflammatory herbs - there are many good ones. You SHOULD find some that agree with you and your medication protocol if possible.
09-06-2007, 03:34 AM #2
When I did self instills, I didn't detach the syringe from the catheter until I had pulled the catheter --- so there was no fluid leak from the catheter.
DonnaHave you checked the ICN Shop?
http://www.icnsales.com for US & Canada
http://www.icnshop.com for all others
Patient Help: http://www.ic-network.com/patientlinks.html
Diet list: http://www.ic-network.com/diet/2009icdietlist.pdf
You'll find my story at: http://www.ic-network.com/patientstories/donna.html
I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
Anyone who says something is foolproof hasn't met a determined fool
09-06-2007, 04:38 AM #3
I've been doing the instills at home too and find that I get burning with the heparin, lidocaine and sodium bicarb. Yet, it seems that others find it quite soothing. I'm not sure what's up with that. Are they working for you?mom_in_ma
09-06-2007, 09:37 AM #4
I have had some burning with the instills. I get mine at the doc. office but sometimes it burns for about 10-15minutes after the medicine is in. They do not dribble any medicine from the cath. and use a urojet to numb the urethra first. Does not happen everytime so I don't think it is the medicine.
09-07-2007, 09:28 AM #5
I have been doing instills in the dr's office since may 2007. I ALWAYS have burning right afterward. My dr's office says it is because of the lidocaine they use. I always have to take pain meds right after an istill for 5 hours or so & then i start feeling better. I wake up & feel GREAT for about a week. I am starting to learn how to do them at home but am VERY nervous. The thought of if actually makes me want to cry. My mom comes in with me when they do the instills in the dr's office so she can learn how to mix up the solutions & help me. I have gotten used to her coming in to the dr's office with me, but it is still really uncomfortable. I don't think I could do them solo because right now, in order for them to be able to even put a catheter in, I have to be iv sedated with Verset & Morphine. My urethra is just so inflamed even with those drugs, I can hardly stand it. Once I am doing them at home I will do Oral Meds of Valium & Percacept. The whole thing is just very scary. Last week I had another Hydrodistention along with an instillation. It went very well, but I already need another instill & am sick of going to the doctor!! Well, I don't know if this helps anyone, I just needed to vent. Right now I am confused about what to do...I guess I don't really have many options.Laura
West Bend, WI
30 yrs old
Diagnosed September 2005
Elmiron (Stopped taking as it did nothing)
Tried Botox Injections 11/06
Started Bladder Cocktail Instillations 5/07...do them as needed with my Doc & IV sedation
Take Percocet & Vicodin as needed for pain
Married and would like to get pregnant
09-08-2007, 03:53 PM #6
It is interesting that the instills don't always burn. I wonder if the meds were from the same manufacturer each time? I have found it soothing to allow the ingredients to drain onto me.TREATMENT: PRN lidocaine/heparin Home Instillations since 2004
My Helpful Hints for Home Instillation: http://www.ic-network.com/forum/show...985#post309985
Institute of Female Pelvic Medicine (J. Dell, My MD) http://www.mypelvicmedicine.com/index.asp
IC scholarly articles: http://www.mypelvicmedicine.com/dell_pubs.asp
Thank you for allowing me to share my experiences and offer support. Your physician is the only one to give you medical advice. I hope sharing the information from this site will help you and your physician develop successful management of your IC.
I post to encourage and offer total support for resuce instillations.
Find me on facebook: L. Clark Thomas
Users Browsing this Thread
There are currently 1 users browsing this thread. (0 members and 1 guests)
By angelbaby03 in forum Newly Diagnosed With Interstitial CystitisReplies: 12Last Post: 11-21-2007, 09:13 AM
By BadKitty in forum Newly Diagnosed With Interstitial CystitisReplies: 2Last Post: 05-29-2007, 06:52 AM
By flutegirl in forum Symptoms of ICReplies: 1Last Post: 05-14-2006, 03:27 PM
By angelbaby03 in forum Not Diagnosed Yet with Interstitial Cystitis?Replies: 6Last Post: 12-07-2005, 06:27 PM
By linz in forum Symptoms of ICReplies: 1Last Post: 08-01-2004, 04:58 AM